MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Model Number 125MICRO145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad and viperwire guide wire were received at csi for analysis.Visual examination revealed the spring tip proximal solder bond to be engaged within the driveshaft, just proximal to the crown.The spring tip was removed from the driveshaft and handle assembly.Once the spring tip was dislodged, the remaining wire was removed without resistance.After removal the proximal coils were damaged, but remained intact.Scanning electron microscopy (sem) analysis revealed radiopaque particles in the tip bushing and axial damage was observed on the spring tip.The oad was tested on all three speeds and spun with no abnormalities observed.At the conclusion of the device analysis, the reported event that the guide wire became stuck in the oad was confirmed.It is hypothesized that the reported issue may have been caused by the spring tip coming into contact with the oad driveshaft.The root cause was determined to be user error, as the spring tip coils were pulled into and through the driveshaft tip bushing and crown section.The instructions for use(ifu) indicates that "the maximum travel of the crown advancer knob and therefore the shaft tip is 15 cm.Moving the crown advancer knob forward moves the shaft tip an equal distance toward the guide wire spring tip.When moving the crown advancer knob, make sure there is sufficient distance between the guide wire spring tip and the distal end of the shaft (10 cm minimum).If the distance between the shaft tip and the guide wire spring tip is insufficient, the shaft tip may damage the guide wire spring tip and result in dislodgement of the guide wire spring tip.Use contrast injections and fluoroscopy to monitor movement of the shaft tip in relation to the guide wire spring tip" the device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
A procedure was aborted after use of the peripheral diamondback orbital atherectomy device (oad).The 100% stenosed and heavily calcified target lesion was located in the posterior tibial artery(pta).The lesion was between 90mm and 100mm in length,with a reference vessel diameter between 2.0 and 2.5mm.During removal of the oad it was observed to be engaged with the viperwire.After 20 minutes of troubleshooting to disengage the oad and viperwire, they were removed together.The vessel was unable to be re-wired distally to perform balloon angioplasty and the procedure was aborted.The patient was discharged in stable condition.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8911076
Report Number3004742232-2019-00216
Device Sequence Number205602
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)200630(10)230032
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number230032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Initial Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR